Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



On $ C^\infty$ and Gevrey regularity of sublaplacians

Authors: A. Alexandrou Himonas and Gerson Petronilho
Journal: Trans. Amer. Math. Soc. 358 (2006), 4809-4820
MSC (2000): Primary 35H10, 35B20
Published electronically: January 24, 2006
MathSciNet review: 2231873
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider zero order perturbations of a class of sublaplacians on the two-dimensional torus and give sufficient conditions for global $ C^\infty$ regularity to persist. In the case of analytic coefficients, we prove Gevrey regularity for a general class of sublaplacians when the finite type condition holds.

References [Enhancements On Off] (What's this?)

  • [A] K. Amano, The global hypoellipticity of a class of degenerate elliptic-parabolic operators, Proc. Japan Acad. 60, Ser. 4, (1984), 312-314. MR 0778515 (87f:35054)
  • [BG] M. S. Baouendi and C. Goulaouic, Nonanalytic-hypoellipticity for some degenerate elliptic operators, Bull. AMS 78, (1972), 483-486. MR 0296507 (45:5567)
  • [BM] D. R. Bell and S. A. Mohammed, An extension of Hörmander's theorem for infinitely degenerate second-order operators, Duke Math J. 78, (1995), 453-475. MR 1334203 (96g:35034)
  • [BT] B. E. Bove and D. Tartakoff, On a conjecture of Treves: Analytic hypoellipticity and Poisson strata, Indiana Univ. Math. J. 47 (1998), no. 2, 401-417. MR 1647900 (2000d:35022)
  • [CH] P. D. Cordaro and A. A. Himonas, Global analytic regularity for sums of squares of vector fields, Trans. Amer. Math. Soc. 350, (1998), 4993-5001. MR 1433115 (99b:35023)
  • [D] M. Derridj, Un probleme aux limites pour une classe d'operateurs du second ordre hypoelliptiques, Ann. Inst. Fourier, Grenoble 21, (1971), 99-148. MR 0601055 (58:29139)
  • [F] V. S. Fedii, Estimates in $ H^s$ norms and hypoellipticity, Dokl. Akad. Nauk SSSR 193 No. 2, (1970), 940-942.MR 0271536 (42:6419)
  • [FO] D. Fujiwara and H. Omori, An example of a globally hypoelliptic operator, Hokkaido Math. J. 12, (1983), 293-297. MR 0719969 (86a:35038)
  • [GPY] T. Gramchev, P. Popivanov and M. Yoshino, Global properties in spaces of generalized functions on the torus for second order differential operators with variable coefficients, Rend. Sem. Mat. Pol. Torino 51 No.2, (1993), 145-172. MR 1289385 (95k:35047)
  • [GW] S. J. Greenfield and N. R. Wallach, Global hypoellipticity and Liouville numbers, Proc. Amer. Math. Soc. 31, (1972), 112-114.MR 0296508 (45:5568)
  • [H1] A. A. Himonas, On degenerate elliptic operators of infinite type, Math. Z. 220, no. 3, (1995), 449-460. MR 1362255 (96j:35089)
  • [H2] A. A. Himonas, Global analytic and Gevrey hypoellipticity of sublaplacians under diophantine conditions, Proc. Amer. Math. Soc. 129, No. 7, (2000), 2061-2067. MR 1825918 (2002c:35074)
  • [HP] A. A. Himonas and G. Petronilho, Global hypoellipticity and simultaneous approximability, J. Funct. Anal. 170 (2), (2000), 356-365.MR 1740656 (2000m:35043)
  • [Ho] L. Hörmander, Hypoelliptic second order differential equations, Acta Math. 119, (1967), 147-171. MR 0222474 (36:5526)
  • [Ho1] L. Hörmander, The Analysis of Linear Partial Differential Operators, Vol. I, Springer-Verlag, New York, (1983). MR 0717035 (85g:35002a)
  • [K] J. J. Kohn, Pseudo-differential operators and hypoellipticity, Proc. Sympos. Pure Math. XXIII, (1973), 61-70. MR 0338592 (49:3356)
  • [OR] O. A. Oleinik and E. V. Radkevic, Second order equations with nonnegative characteristic form, Amer. Math. Soc. and Plenum Press, (1973).MR 0457908 (56:16112)
  • [R] L. Rodino, Linear Partial Differential operators in Gevrey spaces, World Scientific, (1993).MR 1249275 (95c:35001)
  • [RS] L. P. Rothschild and E.M. Stein, Hypoelliptic differential operators and nilpotent groups, Acta Math. 137, (1977), 247-320.MR 0436223 (55:9171)
  • [S] E. M. Stein, An example on the Heisenberg group ralated to the Lewy operator, Invent. Math. 69, (1982), 209-216. MR 0674401 (84c:35031)
  • [T] K. Taira, Le principe du maximum et l'hypoellipticite globale, Seminaire Bony-Söstrand-Meyer, Expose no. I 348 No 7, (1984).MR 0819767
  • [Ta] D. S. Tartakoff, Global (and local) analyticity for second order operators constructed from rigid vector fields on products of tori, Trans. AMS 348, no. 7, (1996), 2577-2583. MR 1344213 (96i:35018)
  • [Tr] F. Treves, Symplectic geometry and analytic hypo-ellipticity, La Pietra 1996 (Florence), 201-219, Proc. Sympos. Pure Math., 65, Amer. Math. Soc., Providence, RI, 1999.MR 1662756 (2000b:35031)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 35H10, 35B20

Retrieve articles in all journals with MSC (2000): 35H10, 35B20

Additional Information

A. Alexandrou Himonas
Affiliation: Department of Mathematics, University of Notre Dame, Notre Dame, Indiana 46556

Gerson Petronilho
Affiliation: Department of Mathematics, Federal University of São Carlos, São Carlos, SP 13565-905, Brazil

Keywords: Gevrey hypoellipticity, microlocal analysis, perturbations
Received by editor(s): July 29, 2003
Received by editor(s) in revised form: August 5, 2004
Published electronically: January 24, 2006
Additional Notes: The first author was partially supported by the NSF under grant number DMS-9970857, and the second author was partially supported by CNPq.
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society